MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209497
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that upper movable branch of the arthro-pierce was broken.Incident occurred before the procedure.There was no delay and a back-up device was available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.The customer provided images confirmed the upper branch of the arthropierce was broken.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.The customer provided images confirmed the upper branch of the arthropierce was broken.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.The costumer provided images confirmed the upper branch of the arthropierce was broken.A visual inspection revealed that the upper jaw of the device had broken off.There was significant wear on the handles and indications of age, but no debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include more frequent use than anticipated for the device, rough sterilization processes, or inability to withstand excessive forces during use.No containment or corrective actions are recommended at this time.

Brand Name
ARTHROPIERCE 45 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10944440
Report Number1219602-2020-01982
Device Sequence Number3189397
Product Code NBH
UDI-Device Identifier03596010474520
UDI-Public03596010474520
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209497
Device Catalogue Number7209497
Device Lot Number50619166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/30/2020
12/30/2020
04/14/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/04/2021
01/05/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1